For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic Morphine Use and loss of appetite. Go to previous topic Go to next topic Go to higher level

By jockdoc On 2007.12.22 13:11
While Barb was on rehab she was given morphine for pain quite often. Now Barbs appetite is gone. She has no interest in food. She eats very little. Could this be caused by the drugs she received while being hospitalized, or during surgery? Jock Doc and Barb

By Pearly4 On 2007.12.23 09:20
When my mother had back surgery it was a long three months before she was back to "normal", but that would include other problems, other than the appetite. Takes a long time for the liver to clear all those chemicals out of the body especially when we're assaulting it daily with all her regular meds. Encourage her to drink fluids - not to excess but don't let her stop drinking too, I guess is what I mean.

In the end, they started an antidepressant for my mother - one that for some reason they didn't understand helped with her Parkinson's tremor. Wish I could remember what it was, but I'm afraid I don't. They switched her to Paxil later because her anxiety levels were so high and the Paxil helped with that as well. But her appetite improved surprisingly quickly.

By jockdoc On 2007.12.23 09:51
Thanks Pearly4. I've been worried about her. Jock Doc and Barb


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you